The Vicious Circle of RLS

I'm tired --> My legs are bad --> I can't sleep

I'm REALLY tired --> my legs are REALLY bad --> I CAN'T SLEEP!!

I'm REALLY, REALLY, tired --> my legs are REALLY, REALLY bad --> I CAN'T SLEEP!!!!

..... Round and round I go!

How do I break out of this vicious circle! - A quick bang on the head is only thing I can come up with!

Any ideas?

14 Replies

oldestnewest
  • Sharon ,what medication are you taking for your legs and anything else?

  • Now I remember ,you are on 5mg of Ropinerole.It is too high a dose,it is not helping,you probably have augmentation.As I said last week you need to get off that high dose ,you will need a strong painkiller.

  • If what Pippins has said and you are taking 5mg of Ropinerole, then yes you are probably having augmentation. You wont break that cycle until you address the dose of Ropinerole. You need to see your doctor and tell them you are having augmentation from the Ropinerole and you need to get off it. To do that you will need a strong pain med to help with the withdrawals.

  • Yes I am on 5mg Ropinirole and have been for over a year. I am generally doing quite well on it, at least getting a reasonable night's sleep. Have tried other meds and spent most nights up walking round the garden, etc. I agree I am probably having some augmentation now and am going to try reducing the dose in near future, but Ropinirole is definitely the best of all the meds I have tried. I'm not too good on strong painkillers, particularly codeine based ones and would probably find it impossible to get up and go to work if I was taking those. I am hoping when I take iron supplement and my ferritin level increases, this may be good time to reduce Ropinirole.

    Sorry about my post, was just meaning that when I am really tired because of a hard or stressful day, or a bit unwell my rls is much worse and its hard to break the cycle.

  • +1 to what Pippins2 said change of drugs needed ASAP.

    and lots of hot baths while you're waiting!

  • Totally agree with Pippin, Elisse and Raffs here. 5 mgs of Requip is 4 mgs too much, and al long as you are in this cycle of taking too high a dose, you are going to continue to have problems. See the list of meds that are used for RLS on the RLS-UK web site or rlshelp.org the treatment page. Your post did not SOUND like you are doing ok.

  • Thank you all. I get the message that I need to get off this massively high dose of Ropinirole I am on.

    I only did this post because I am having a bad day and was looking for a bit of support.

  • Sharon we all get days where it can really get you down and this is a place where you can vent and know that others understand.We are always here to listen and I know that the prospect of coming off a medication can be a scarey thought!You may feel we are "coming down" hard on you but it is because we can see what is happening and want to help you.Let us know how you go on , good luck ..Pipps x

  • Your post sounded like you were desperate, you asked how do you break out of this vicious circle and any ideas. So, we are supporting you on what do do. :)

  • Today I am really tired. My 4mg of clonazepam knock me out about 11 but I am waking up with either panic, nausea or spasms. If I try to go back to sleep the spasms wake me up. I can't tolerate the dopamine agonist stuff.. At least I am getting some sleep so I suppose life is not all bad

  • I sure feel for you. I have defimitely been there.n there many times. I take two mirapex, one at five thirty and one at 8:30 pm. It is the only drug that works all the time for me. It can have devaststing side affects but if you are aware of them you can put precautions in place. Nothing is worsen than not being able to sleep or even sit and rest. I also take two sleeping pills at nights round eleven. . My heart is with you and I hope you find an answer soon. Good luck to you.

  • Hi Rubylane, just wondering about Mirapex side effects,as I also take x2. Does not make me sleep but just about controls the RLS. Interested in the type of sleeping pill you take and if it works? Would really like a whole nights sleep sometime but have heard horror stories about some sleeping pills. Sorry should have put this on a separate subject

  • Hi Funnyfennel

    The sleeping pill I take is zopiclone, 7.5mg x2. It works sometimes and sometimes not as I am a terrible sleeper. But if I take it around 11:30 and within an hour it is making me tired then I really need to turn the tv off, listen to some soft music or meditation or something they drones on and on....then I will fall asleep. If I stay awake past the point of nodding off then it seems I get a second wind and I sleep very irregularity kind of just dozing on and off.

    As far as side affects for Mirapex a very mild side affect is yawning. But that eventually passes. The worst side affect is OCD tendencies. It doesn't happen to everyone but a lot of people on dopamine drugs such as mirspex, requip, Sinnimet, etc. Get obsessive and generally it will be mostly gambling but in some it can be drinking, sexually or even just obsessive about shopping, golfing. The reason gambling is the one that most happens is because the drug enhances the risk and reward part of the brain located in the front cortex of the brain. This is the area that causes normal risk a person would take, like making an investment, running a red light etc. But Mirapex enhances that and gsmbling is one of the biggest risk taking thing to do at least when it comes to money. And it is also instantaneous so you get your risk and reward with every push of the button on the VLT. There was a huge class case action suit in the US. They won because rhe company that manufactures the drug didn't reveal that. We also had a class action case in Mirapex in Canada and won. There is now a class action case against requp. That one isn't over yet but I am sure. It will win because precedent has already been set. Now when those deugs are advertised here gambling and other addictions have to listed as a possible side affect.

    I was unfortunate enough to have the gambling affect. A friend of mine was addicted to shopping. And I mean addicted. I lost thousdands of dollars and before Mirapex had never thought of gambling or even been in a gambling establishment.

    I still,have to take the drug as nothing else works for me but my son has total control over my finances. I still get the urge but can't follow through.

    It is good to know about it because if you have had or feel like you are starting to behave strangely you will know it is the drug.

  • I really wish I knew.

    windwalker

You may also like...